Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 334, NWS Goodland, KS

July 14, 2016Gove County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 14, 2016, 3:55 AM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 3:55 AM CDT (08:55 UTC)
Expired
Jul 14, 2016, 4:45 AM CDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

976 
WUUS53 KGLD 140855
SVRGLD
KSC063-065-179-140945-
/O.NEW.KGLD.SV.W.0334.160714T0855Z-160714T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
355 AM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 445 AM CDT

* AT 355 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF QUINTER TO 4 MILES NORTH OF
  PARK... MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  QUINTER...PARK AND SAINT PETER. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 100 AND
113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10015 3901 10015 3909 10037 3917 10053
      3931 10029 3932 10004 3924 9961 3913 9961
TIME...MOT...LOC 0855Z 284DEG 35KT 3922 10020 3918 10034 

HAIL...0.88IN
WIND...70MPH
 
$$

LUNDQUIST
4 follow-up statements
481 
WWUS53 KGLD 140906
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
406 AM CDT THU JUL 14 2016

KSC063-065-179-140945-
/O.CON.KGLD.SV.W.0334.000000T0000Z-160714T0945Z/
GOVE KS-GRAHAM KS-SHERIDAN KS-
406 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN GOVE...SOUTHERN GRAHAM AND SOUTHEASTERN SHERIDAN
COUNTIES...

AT 406 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF MORLAND TO 6 MILES NORTH OF
QUINTER... MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
QUINTER...PARK AND SAINT PETER. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 100 AND
113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10015 3901 10015 3909 10037 3914 10047
      3931 10022 3932 10004 3924 9961 3913 9961
TIME...MOT...LOC 0906Z 284DEG 35KT 3920 10008 3916 10022 

HAIL...<.75IN
WIND...70MPH
 
$$

LUNDQUIST
869 
WWUS53 KGLD 140919
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
419 AM CDT THU JUL 14 2016

KSC063-065-179-140945-
/O.CON.KGLD.SV.W.0334.000000T0000Z-160714T0945Z/
GOVE KS-GRAHAM KS-SHERIDAN KS-
419 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN GOVE...SOUTHERN GRAHAM AND SOUTHEASTERN SHERIDAN
COUNTIES...

AT 419 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF WAKEENEY TO 6 MILES NORTHWEST OF
VODA...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
QUINTER...PARK AND SAINT PETER. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 100 AND
113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10015 3901 10015 3909 10037 3914 10047
      3931 10022 3932 10004 3924 9961 3913 9961
TIME...MOT...LOC 0919Z 284DEG 35KT 3917 9994 3913 10008 

HAIL...<.75IN
WIND...70MPH
 
$$

LUNDQUIST
241 
WWUS53 KGLD 140931
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 AM CDT THU JUL 14 2016

KSC063-179-140940-
/O.CAN.KGLD.SV.W.0334.000000T0000Z-160714T0945Z/
GOVE KS-SHERIDAN KS-
431 AM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE AND
SOUTHEASTERN SHERIDAN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3913 10015 3931 10006 3932 10004 3924 9961
      3913 9961
TIME...MOT...LOC 0930Z 287DEG 48KT 3918 9975 

$$

KSC065-140945-
/O.CON.KGLD.SV.W.0334.000000T0000Z-160714T0945Z/
GRAHAM KS-
431 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN GRAHAM COUNTY...

AT 430 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF PALCO...OR 12 MILES NORTHEAST OF WAKEENEY...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAINT PETER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10015 3931 10006 3932 10004 3924 9961
      3913 9961
TIME...MOT...LOC 0930Z 287DEG 48KT 3918 9975 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
418 
WWUS53 KGLD 140937
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
437 AM CDT THU JUL 14 2016

KSC065-140947-
/O.EXP.KGLD.SV.W.0334.000000T0000Z-160714T0945Z/
GRAHAM KS-
437 AM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRAHAM COUNTY WILL
EXPIRE AT 445 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3913 10015 3931 10006 3932 10004 3924 9961
      3913 9961
TIME...MOT...LOC 0935Z 284DEG 35KT 3918 9975 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:39 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 14, 2:39 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
139 AM MDT THU JUL 14 2016

.SHORT TERM...(Today and tonight)
Issued at 121 AM MDT Thu Jul 14 2016

Latest satellite and upper air analysis indicated nearly zonal flow
over the Central Plains.  Embedded in the zonal flow was an upper
level short wave trough over Eastern Colorado.  Ahead of the short
wave trough a line of strong to severe thunderstorms had developed
along a cold front that was moving south across the Tri-State Area.
Latest storm activity is not as robust as initially thought or as
widespread.  If storm activity does not expand in coverage over the
next few hours, will have to revisit rainfall chances for today.

Today am currently expecting the line of storms from the overnight
hours to continue moving east across the Tri-State Area.  Models
indicate the upper level short wave trough will deepen over the line
of storms early this morning.  Am expecting rainfall chances to end
from west to east starting in the mid morning as the back edge of
the line of storms begins to move into the area followed by
subsidence.  The storm activity should be east of the area by early
afternoon if not before.

During the late afternoon another upper level short wave trough will
develop over the far western part of the area.  This may trigger the
next round of storms for the day.

The storm chances will move over the west half of the Tri-State Area
this evening before the short wave trough fills later in the evening.

Overnight another upper level short wave trough will approach the
Tri-State Area from the north.  This one looks like it will just
graze the northern part of the area, with most of the storm activity
north of the Tri-State Area.

.LONG TERM...(Friday through Wednesday)
Issued at 137 AM MDT Thu Jul 14 2016

Friday chances for storms increase through the day as the upper
level short wave trough to the north moves through the area.  Am
expecting storm activity to increase from northwest to southeast
during the day.

Friday evening another round of storms will move in from the west as
another upper level short wave trough moves through.  Most of the
storm activity with this trough will be south of the Tri-State Area
by midnight.  Overnight the nose of the low level jet develops over
Tri-State Area, with the best elevated CAPE over the eastern 1/3 of
the area.  Expect the best chances for storms over the east due to
the much better CAPE and the stronger lift as an upper level short
wave trough moves over the elevated CAPE field during the overnight
hours.

Saturday morning there maybe some lingering storms in the eastern
part of the Tri-State Area as the upper level short wave trough
departs and the nose of the low level jet dissipates.  During the
afternoon dry air and a cap will prevent any storms from developing
despite the presence of an upper level short wave trough over the
far west and far east parts of the area.

Saturday night a strong upper level short wave trough will move
across Central Nebraska, with lift possibly extending as far south
as the central part of the Tri-State Area.  Any storms that develop
will be east of the area by sunrise Sunday.

There will be a risk of strong to severe thunderstorms each day and
night with damaging winds and large hail the primary threats.

Regarding high temperatures, they will be coolest today then
gradually warm as the upper level ridge moves closer to the Tri-
State Area now through Saturday.

The Sunday through Wednesday period is expected to be primarily
dry and warm/hot across the Tri-State region. As the period
progresses the ridge that has been impacting the region will
strengthen and limit moisture from moving up into the CWA. The
only way for precipitation chances to occur is if moisture from
Arizona and the Gulf of California move into the region, which
looks to be the case Monday night (but only slight chances were
added to the forecast due to the uncertainty). Overall, with the
dominate ridge sitting over the high plains temperatures are
expected to be in the 90s to low 100s through the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1000 PM MDT Wed Jul 13 2016

KGLD...vfr conditions expected from 10z through the rest of the
taf period. Winds from the east then southeast 10kts or less. May
have a few showers/thunderstorms in the vicinity but probabilities
too low to include in the forecast. Immediate concern is for
strong to possibly severe thunderstorms with heavy rainfall to
impact the terminal from taf issuance through about 09z. Short
range models in a bit better agreement bringing a weather
disturbance across the terminal area through 09z. MVFR/IFR
visibilities possible should heavy rain fall at the airport.
Outflow winds Winds may also gust near/over 45kts.

KMCK...vfr conditions expected through the period. Convection
expected to move northeast reaching the terminal in the 08z-11z
timeframe producing some gusty winds to 35kts and light to
moderate rainfall producing some reduced visibilities. Winds
generally from the east and northeast under 10kts. After 11z winds
generally from the north to east at speeds under 10kts. Could have
a few showers/thunderstorms in the vicinity or at the terminal
during the day but confidence too low to include in forecast at
this time.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...JTL/CLT
AVIATION...99
Hazardous weather outlook, Jul 14, 2:45 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
145 AM MDT THU JUL 14 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150745-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
145 AM MDT THU JUL 14 2016 /245 AM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE
MAIN THREAT BEING QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

THIS AFTERNOON AND EVENING STRONG TO POSSIBLY SEVERE THUNDERSTORMS
ARE POSSIBLE WEST OF HIGHWAY 27 THEN NORTH OF HIGHWAY 36. MAIN
HAZARDS WILL BE WIND GUSTS UP TO 60 MPH AND HAIL UP TO QUARTER
SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED MAINLY DURING THE EVENING AND OVERNIGHT
HOURS. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JTL

In the hours before

Special weather statement, Jul 13, 11:48 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1048 PM MDT WED JUL 13 2016

KSZ001-013-140500-
CHEYENNE KS-SHERMAN KS-
1048 PM MDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 1100 PM
MDT/MIDNIGHT CDT/...

AT 1048 PM MDT/1148 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES SOUTH OF ST. FRANCIS...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHEELER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3944 10190 3960 10202 3976 10171 3949 10155
TIME...MOT...LOC 0448Z 252DEG 23KT 3957 10184

JRM
Special weather statement, Jul 14, 12:06 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1206 AM CDT THU JUL 14 2016

KSZ001-140515-
CHEYENNE KS-
1206 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS UNTIL 1215 AM CDT...

AT 1206 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BONNY RESERVOIR TO
13 MILES SOUTH OF ST. FRANCIS. MOVEMENT WAS EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3988 10189 3957 10147 3957 10204 3973 10205
TIME...MOT...LOC 0506Z 265DEG 37KT 3969 10199 3958 10172

JRM
Local storm report, Jul 14, 1:52 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 AM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND GST     GOODLAND                39.35N 101.71W
07/14/2016  M55 MPH          SHERMAN            KS   ASOS

&&

CLT
Special weather statement, Jul 14, 2:32 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
232 AM CDT THU JUL 14 2016

KSZ016-140745-
GRAHAM KS-
232 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 245
AM CDT...

AT 231 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF MORLAND...OR 9 MILES NORTHWEST OF HILL
CITY...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...MORLAND...BOGUE...NICODEMUS AND PENOKEE.

LAT...LON 3936 10010 3952 10008 3954 9960 3927 9961
TIME...MOT...LOC 0731Z 272DEG 34KT 3944 10000

007
Special weather statement, Jul 14, 2:46 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
246 AM CDT THU JUL 14 2016

KSZ014-028-029-140815-
LOGAN KS-GOVE KS-THOMAS KS-
246 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 315 AM CDT...

AT 246 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF COLBY...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...MONUMENT AND MINGO.

THIS INCLUDES INTERSTATE 70 IN KANSAS NEAR MILE MARKER 52...AND
BETWEEN MILE MARKERS 62 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3922 10124 3937 10110 3918 10072 3913 10072
      3913 10062 3891 10083
TIME...MOT...LOC 0746Z 308DEG 33KT 3925 10110

007
Special weather statement, Jul 14, 3:26 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
326 AM CDT THU JUL 14 2016

KSZ015-029-140900-
GOVE KS-SHERIDAN KS-
326 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOVE AND SOUTHERN
SHERIDAN COUNTIES UNTIL 400 AM CDT...

AT 326 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRINNELL...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINTER...GRAINFIELD...GRINNELL...PARK AND ANGELUS.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 79 AND
108.

LAT...LON 3894 10026 3912 10079 3913 10078 3913 10072
      3930 10072 3919 10019
TIME...MOT...LOC 0826Z 282DEG 42KT 3914 10057

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:50 PM CDTSevere Thunderstorm WarningGLDSherman10 min
Jul 13, 11:48 PM CDTSpecial Weather StatementGLDCheyenne12 min
Jul 13, 11:59 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace46 min
Jul 14, 12:06 AM CDTSpecial Weather StatementGLDCheyenne9 min
Jul 14, 12:13 AM CDTSevere Thunderstorm WarningGLDCheyenne47 min
Jul 14, 12:47 AM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman43 min
Jul 14, 12:51 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins39 min
Jul 14, 1:26 AM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman49 min
Jul 14, 1:43 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins34 min
Jul 14, 2:00 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas45 min
Jul 14, 2:32 AM CDTSpecial Weather StatementGLDGraham13 min
Jul 14, 2:46 AM CDTSpecial Weather StatementGLDThomas29 min
Jul 14, 3:07 AM CDTSevere Thunderstorm WarningGLDSheridan38 min
Jul 14, 3:26 AM CDTSpecial Weather StatementGLDGove34 min
Jul 14, 4:03 AM CDTSevere Thunderstorm WarningGLDSherman, Wallace25 min
Jul 14, 5:06 AM CDTSevere Thunderstorm WarningGLDGreeley39 min
Jul 14, 5:29 AM CDTSpecial Weather StatementGLDSheridan16 min
Jul 14, 5:43 AM CDTSpecial Weather StatementGLDSheridan17 min
Jul 14, 7:05 AM CDTSpecial Weather StatementGLDGreeley10 min
Jul 14, 7:21 AM CDTSpecial Weather StatementGLDGreeley24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.